Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 22, NWS St. Louis, MO

March 30, 2022Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 30, 2022, 10:05 PM CDT for Osage County, Missouri. It took effect at Mar 31, 2022, 12:41 AM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 10:05 PM CDT (03:05 UTC)
In effect from
Mar 31, 2022, 12:41 AM CDT
Expired
Mar 31, 2022, 6:15 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 10.67 ft at Mar 31, 2022, 2:00 AM CDT.

actionminormoderate5101503/3104/01
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

779 
WGUS43 KLSX 310305
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1005 PM CDT Wed Mar 30 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Maries River near Westphalia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-011230-
/O.NEW.KLSX.FL.W.0022.220331T0541Z-220401T1219Z/
/WPHM7.1.ER.220331T0541Z.220331T0600Z.220331T0618Z.NO/
1005 PM CDT Wed Mar 30 2022

...FLOOD WARNING IN EFFECT UNTIL FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Maries River near Westphalia.

* WHEN...Until Friday morning.

* IMPACTS...At 9.0 feet, County Road 610 begins flooding near the 
  Indian Creek bridge near this height.

* ADDITIONAL DETAILS...
  - At 9:31 PM CDT Wednesday the stage was 9.0 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 10.1 feet just
    after midnight tonight. It will then fall below flood stage
    just after midnight tonight.
  - Flood stage is 10.0 feet.


&&

            Fld   Observed        Forecasts (1 am CDT)
Location    Stg   Stg   Day/Time  Fri   Sat   Sun   Mon   Tue

Maries River
Westphalia  10.0  9.0   Wed 9 pm  4.8   3.6   3.1   2.7   MSG


&&

LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
      3827 9202


$$

Pfahler
1 follow-up statement
339 
WGUS83 KLSX 311115
FLSLSX

Flood Statement
National Weather Service St Louis MO
615 AM CDT Thu Mar 31 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Maries River near Westphalia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

MOC151-311215-
/O.CAN.KLSX.FL.W.0022.000000T0000Z-220331T1115Z/
/WPHM7.1.ER.220331T0403Z.220331T0616Z.220331T0935Z.NO/
615 AM CDT Thu Mar 31 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Maries River near Westphalia.

* ADDITIONAL DETAILS...
  - At 6:00 AM CDT Thursday the stage was 9.5 feet.
  - Forecast...The river is expected to fall to 2.6 feet Monday
    evening.


&&

            Fld   Observed        Forecasts (7 am CDT)
Location    Stg   Stg   Day/Time  Fri   Sat   Sun   Mon   Tue

Maries River
Westphalia  10.0  9.5   Thu 6 am  4.4   3.5   3.0   2.7   MSG


&&

LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
      3827 9202


$$

BSH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:44 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 30, 6:44 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
644 PM CDT Wed Mar 30 2022

.SHORT TERM...  (Through Late Thursday Night)
Issued at 225 PM CDT Wed Mar 30 2022

Large area of stratiform rain behind the initial convective line
continues to progress slowly east this afternoon. Meanwhile, the
cold front has made progress eastward as well, having made it
through Columbia and Quincy as of 2PM. Some areas of showers
continue behind the front, but a general drying trend is expected
with winds shifting to the WNW and temperatures dropping into the
40s and eventually the 30s overnight. Clouds continue overnight with
additional showers possible mainly in the evening.

Thursday will be a cold, raw day with a brisk west wind making it
feel even colder. Another shortwave trough wraps around the back
of the departing trough, leading to a renewed chance for showers
during the day, aided in part by diurnal heating beneath the cold
upper low. Temperatures aloft will be cold, below freezing at all
levels except the surface. As a result, this shower activity could
come in the form of some snow flakes especially in northern
areas. However, with temperatures at ground level remaining above
freezing and precipitation remaining light, we do not expect any
accumulation to occur. Temperatures struggle to warm into the 40s
for highs. We drop below freezing area wide Thursday night as
surface high pressure builds in. Any showers should dissipate in
the evening as we lose daytime heating and the trough shifts to
the east.

Kimble

.LONG TERM...  (Friday through Next Wednesday)
Issued at 225 PM CDT Wed Mar 30 2022

Brief ridging moves through aloft on Friday while surface high
pressure shifts to the east. The result will be a warm up into the
50s, although that's still below normal for this time of year.
There should also be a good amount of sunshine to aid in this warm
up.

The next upper trough comes out of the northern Rockies and
crosses the mid Mississippi Valley on Saturday. This will bring
our next chance of rain, although amounts are not expected to be
heavy as there is not a good moisture connection to the Gulf.
Ridging builds in the southern jet stream on Sunday, likely
bringing our warmest day of the forecast. Highs reach the 60s area
wide, with upper 60s in the south and west part of the forecast
area.

The next weather maker will be a trough moving through the
southern stream early next week. There's still a good deal of
spread in model guidance on how this will evolve, but the general
consensus is to keep the wave to our south, with the best chance
of rain coming Monday night into Tuesday. With the wave passing to
our south, thunderstorm chances should be limited. Behind this
trough, a stronger northern stream trough drops south through the
northern plains on Wednesday and settles into the central US by
the middle of the week, bringing a renewed shot of colder air.

Kimble

&&

.AVIATION...  (For the 00z TAFs through 00z Thursday Evening)
Issued at 633 PM CDT Wed Mar 30 2022

A cold front is moving through Missouri and Illinois this evening.
This front and the upper level system associated with it will
keep a broad area of low MVFR and IFR ceilings over the area
through Thursday. Additionally, a broad area of light to moderate
rain is moving east from the Mississippi River across Illinois
this evening. While this area of rain will be exiting the region,
more showers are overspreading central and northeast Missouri, and
this second wave of showers will continue into the evening.
Showers should diminish overnight and ceilings are expected to
rise to MVFR across the majority of the area by Thursday morning.
Another round of showers, possibly mixed with snow at times is
expected on Thursday with MVFR flight conditions continuing
through most if not all day.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     37  42  32  56 /  70  60  20   0
Quincy          34  40  29  52 /  60  50  20   0
Columbia        33  40  29  58 /  50  50   5   0
Jefferson City  35  41  29  59 /  60  50   5   0
Salem           38  43  32  52 / 100  50  20   0
Farmington      36  44  29  58 /  60  40  10   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 7:39 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
739 PM CDT Wed Mar 30 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
739 PM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance for thunderstorms across parts of the area on
Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Carney

In the hours before

Local storm report, Mar 30, 5:35 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HEAVY RAIN       2 NE HEMATITE           38.22N 90.46W
03/30/2022  M2.00 INCH       JEFFERSON          MO   TRAINED SPOTTER

            STORM TOTAL SO FAR. MODERATE RAIN STILL
            FALLING.

&&

PFAHLER
Local storm report, Mar 30, 5:41 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HEAVY RAIN       1 ENE EDWARDSVILLE      38.80N 89.94W
03/30/2022  M1.86 INCH       MADISON            IL   COCORAHS

            RAIN THROUGHOUT DAY, HEAVY AT TIMES. GAUGE
            MEASURES 1.86 TOTAL TO THIS POINT SINCE
            EARLIER TODAY.

&&

PFAHLER
Local storm report, Mar 30, 6:47 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HEAVY RAIN       3 N FREEBURG            38.48N 89.90W
03/30/2022  M2.60 INCH       ST. CLAIR          IL   EMERGENCY MNGR

            STORM TOTAL SO FAR. MODERATE RAIN STILL
            FALLING.

&&

PFAHLER
Local storm report, Mar 30, 7:12 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HEAVY RAIN       2 NE GRANITE CITY       38.73N 90.11W
03/30/2022  M2.52 INCH       MADISON            IL   TRAINED SPOTTER

            STORM TOTAL.

&&

PFAHLER
Local storm report, Mar 30, 9:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            2 SSW NEW HANDOVER      38.36N 90.23W
03/30/2022                   MONROE             IL   FIRE DEPT/RESCUE

            MOTORIST DROVE INTO WATER COVERING THE ROAD
            NEAR THE INTERSECTION OF HH RD AND DEER HILL
            RD. VEHICLE STALLED AND DRIVER IS BEING
            RESCUED BY EMERGENCY PERSONNEL.

&&

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:58 PM CDTRiver Flood WarningLSXReynolds40 hr
Mar 30, 8:39 PM CDTRiver Flood WarningLSXJefferson61 hr
Mar 30, 8:40 PM CDTRiver Flood WarningLSXCrawford, Washington46 hr
Mar 31, 9:59 AM CDTRiver Flood WarningLSXCrawford21 hr
Mar 31, 2:37 PM CDTFreeze WarningLSXBoone, Callaway, Cole, Crawford, Franklin, Gasconade and 14 more18 hr

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.